New medication, not liking how I feel..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

elfenprincess
Regular Member


Date Joined Nov 2011
Total Posts : 96
   Posted 12/22/2011 4:08 PM (GMT -6)   
I went to the doctor yesterday because I'd finally broken down and considered getting back on medication. I have nothing against medication in general or people taking them, but I'd been on so many different ones in the past and dealt with some terrible side effects that I've been avoiding them since. But anyway, my life has become such a mess that it's come back to feeling I need to try something new.

I told the doctor about my depression and anxiety, and that I'd technically been diagnosed as bipolar 2 in the past as well, so she prescribed Prozac (to elevate my mood), Lamictal to stablize it, and Klonopin for my anxiety. I popped one of the Prozac yesterday afternoon and after a couple hours noticed my pupils were huge and I couldn't sit still, I felt so restless and just had to keep moving. I felt almost robotic just picking things up, cleaned my whole room/vacuumed... it was weird. I know this could be because of the bipolar aspect but the doctor said that was what the Lamictal was for, to stablize this feeling. Took the Lamictal late last night. This is day two now, just took another Prozac and I already feel it kicking in. I feel restless and kind of irritable....bleh. I don't like this feeling.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 12/22/2011 4:44 PM (GMT -6)   
I hope that the restlessness subsides after your body gets use to the medications. It is hard trying them over and over again. And getting use to the side effects. But I am glad that you are trying. That is the best that we can do.

Try to give your medications a couple of weeks to see if they level out. If not, contact your doc and talk about adjustments or changes.

Best wishes to you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 12/22/2011 7:39 PM (GMT -6)   
hi there. agree with karen about giving the meds a chance to level out. having med issues myself, hence i here ya!! with healing compassion, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/22/2011 7:47 PM (GMT -6)   
I am sorry to read of your problems getting onto the medications.
May I kindly suggest that you take your Prozac and Lamictal at the same time of day each day.   Also use your Klonopin - you did not mention your dosages so perhaps if things don't get better soon you could check with your Dr. about cutting back on the Prozac dose and increasing it very slowly.
 
I understand how difficult it is to get on and off and back on the meds.  I have been on over 1 dozen different meds over the past 6 years.  But I don't give up and my wish for you as that you will soon be doing much better.
 
Kindly,
 
Kitt
 
 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

elfenprincess
Regular Member


Date Joined Nov 2011
Total Posts : 96
   Posted 12/23/2011 1:28 AM (GMT -6)   
Thanks everyone. I'm going to give the meds a chance and see if they level out. Today I just felt kind of like a zombie, which is my other concern with medication...I'd almost rather feel bad than feel nothing! We will see how it goes though. Thanks for the advice <3

kelsrox
Regular Member


Date Joined Dec 2011
Total Posts : 108
   Posted 12/23/2011 7:59 AM (GMT -6)   
I'm glad to see you'll give them a try. I'm also on Lamictal as a stabilizer. I am not bipolar, but the medication I'm trying to wean off of makes me feel like I am. I get sudden mood swings as if my brain is decided what emotion is appropriate, several times at once and choosing the wrong one. With the Lamictal, have you noticed any confusion? I've been rather confused lately and forget things. My words get jumbled, I think its a side effect and is mild enough that I'm not ready to throw in the towel. I was only on it a few days when this started, because I know you're thinking "how should I know? I haven't been on it that long?" If you could, just let me know if you have those feelings.

Thank you and good luck adjusting to your meds. Just stay on them and I'm sure everything will even itself out. Plus Klonopin can be a great help!
Kelsey; 25 year old lady suffering from a slew: Depression, Anxiety, Irritable Bowel Syndrome (IBS), Polycystic Ovarian Syndrome (PCOS), etc.

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 12/23/2011 8:29 AM (GMT -6)   
Good morning, Elfenprincess,

One website that I have found very helpful is Drugs.Com
It gives you alll the drug company data about possible interactions between various drugs and other medications or things you are taking that can cause reactions.

It could be helpful for you, as well, to check out medication side effects.

Merry Christmas.

I.G.

elfenprincess
Regular Member


Date Joined Nov 2011
Total Posts : 96
   Posted 12/24/2011 1:06 AM (GMT -6)   
Kels, I've been taking the Lamictal for a few days now, and have noticed I've had some headaches and confusion...I'm not sure if this is from Lamictal or the combination of everything. I guess I would describe it as a really spacey feeling. I'll be sitting there watching tv, and realize I have no idea what's going on in the show. I'm going to stick with it for a while and see how it goes. Hope that helps with what you were asking <3

Itsgenetic, thanks for the website, I'm going to check it out :)

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 12/24/2011 5:11 AM (GMT -6)   
all the best, feel better soon, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 12/24/2011 7:38 AM (GMT -6)   
Please keep us posted...Lamictal worked great on my husband for years and I might add it to my anti-d

I wish you the best of luckMaggie
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica

cymbalta seroquel hydrocodone klonopin magnesium potassium
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 9:27 PM (GMT -6)
There are a total of 3,005,770 posts in 329,263 threads.
View Active Threads


Who's Online
This forum has 161801 registered members. Please welcome our newest member, kissel123.
298 Guest(s), 5 Registered Member(s) are currently online.  Details
GoBucks, ks1905, InTheShop, NotQuiteAntonio, (Seashell)